# SDR 98ZZZX3996

- Difficulty date: July 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N745CA
- Make and model: Cessna 421C
- Aircraft serial: 421C1043
- Engine: Cont GTSIO520L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 6541194
- Condition: Mismanufactured
- Location: Engine
- Component: E199803R
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

APPROXIMATELY 8.0 HOURS TIS AFTER INSTALLATION, OIL OPERATING PRESSURES FELL BELOW ALLOWABLE LIMITS, ENGINE WAS REMOVED AND FOUND TO HAVE INSUFFICIENT MATERIAL THICKNESS BETWEEN AN OIL PICK-UP CAVITY AND AN OIL PUMP HOUSING STUD BOSS.  THIS CONDITION CREATED A WEAKNESS IN THE ENGINE OIL PRESSURE SYSTEM WHICH FAILED AFTER CONTINUED INTRODUCTION OF OIL PRESSURE.  AS A RESULT, OIL BEGAN TO BYPASS AT THIS POINT AND THE OIL SYSTEM COULD NOT MAINTAIN NORMAL OPERATING PRESSURES.
